Unprescribed antibiotics made me sick, should I tell the doctor? - AnswerHealth

Unprescribed antibiotics made me sick, should I tell the doctor?!


Question:

Unprescribed antibiotics made me sick, should I tell the doctor?

I have a throat infection (I think bacterial in nature) but I haven't been to the MD. I started taking a very general antibiotic but it was not prescribed for me. Rather than helping, it made me extremely nauseous over the past couple of days. The infection has gotten really bad and I have to see someone.

The doctor asked me to fill out paperwork and on the paperwork, it asks if I have taken any medication in the past week. I have, but I wasn't supposed to be taking them. Should I mention this to the doctor or should I leave it out? It was just an antibiotic, so isn't really dangerous and I don't have any allergies to them. This was just a side effect. Thanks.

Additional Details

3 weeks ago
I know about medicine. It is my field and that said, I can tell you 100% that antibiotics have NO effect on viruses, just bacterial infections ;)

3 weeks ago
Technically I shouldn't say no...I should say not any yet known that I can think of or that I have read about.


Answers:

You should ALWAYS!!! be honest with your doctor. And if possible know the name of the antibiotic. It could have been the wrong medicine to help your problem. Which really isnt huge, it just didnt help you. Likewise the medicine itself probably didnt make you worse, your problem just got worse bc you werent treating it.
Point is, always be honest with your doc. You probably will get lectured bc with some medicines it is dangerous to take them without actually being prescribed.
You are protected by patient-doctor privledge, so if or anyone else is ever taking illegal or abusive drugs, you should report that to the doc as well. Some medicines can cause adverse reactions with other medications or any recreational drugs you may be taking.




The consumer health information on answer-health.com is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
The answer content post by the user, if contains the copyright content please contact us, we will immediately remove it.
Copyright © 2007-2011 answer-health.com -   Terms of Use -   Contact us

Health Categories